MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/15; COVERED CORONARY STENT
Model Number 434887
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 10/24/2023
Type of Reportable Event Death
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type i perforation in the proximal lad due to nc balloon rupture.First, a balloon tamponade was performed and subsequently, the pk papyrus was introduced.The stent slid off the balloon.Another pk papyrus was implanted, and the perforation was successfully sealed.Later, thrombus formation noted in the lcx artery which was managed with aspiration thrombectomy and a des placement.Patient was admitted to the icu.Post procedure, patient passed away on same day due to cardiogenic shock.The physician rated the death as not device related complication.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18188713
Report Number1028232-2023-05946
Device Sequence Number7215417
Product Code NIV
UDI-Device Identifier07640130447158
UDI-Public(01)07640130447158(17)2506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2025
Device Model Number434887
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05230702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexMale